NEUROLOGIA I NEUROCHIRURGIA POLSKA, vol.52, no.2, pp.289-292, 2018 (SCI-Expanded)
Parkinsonism-hyperpyrexia syndrome (PHS), or neuroleptic malignant syndrome (NMS), is a neurophysiologic reaction to the acute withdrawal/decrease of central dopamine levels. It is a severe complication characterized by rigidity, change in consciousness level, fever, hypertension, and autonomic instability, that can be fatal. To the best of our knowledge, PHS following deep brain stimulation (DBS) of subthalamic nucleus (STN) surgery due to anti-Parkinson drug discontinuation has been previously reported only six times. Half of these cases resulted in fatalities. Herein, we report on an early diagnosed case of PHS following bilateral STN-DBS which was successfully treated with the administration of dopamine agonists, fluid replacement, and activation of DBS. (c) 2017 Published by Elsevier Sp. z o.o. on behalf of Polish Neurological Society.